Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 75, NWS Lincoln, IL

June 10, 2018Crawford County, Jasper County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 10, 2018, 3:51 PM CDT for Crawford County, Jasper County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2018, 3:51 PM CDT (20:51 UTC)
Expired
Jun 10, 2018, 4:45 PM CDT
In force
54 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 12:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

236 
WUUS53 KILX 102051
SVRILX
ILC033-079-102145-
/O.NEW.KILX.SV.W.0075.180610T2051Z-180610T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
351 PM CDT SUN JUN 10 2018

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Crawford County in east central Illinois...
  Eastern Jasper County in southeastern Illinois...

* Until 445 PM CDT

* At 351 PM CDT, a severe thunderstorm was located near Willow Hill,
  or 9 miles northeast of Newton, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Robinson, Oblong, Palestine, Flat Rock, Ste. Marie, Willow Hill,
  New Hebron, Hardinville, Hunt City, Stoy, Sam Parr State Park and
  Crawford County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3890 8752 3889 8754 3888 8753 3886 8755
      3885 8754 3885 8797 3893 8817 3911 8809
      3903 8757 3900 8758 3899 8757 3899 8758
      3895 8751
TIME...MOT...LOC 2051Z 299DEG 21KT 3905 8799 

HAIL...1.00IN
WIND...60MPH
 
$$

25
2 follow-up statements
354 
WWUS53 KILX 102127
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
427 PM CDT SUN JUN 10 2018

ILC079-102137-
/O.CAN.KILX.SV.W.0075.000000T0000Z-180610T2145Z/
Jasper-
427 PM CDT SUN JUN 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 800 PM CDT for
southeastern and east central Illinois.

LAT...LON 3892 8753 3890 8752 3889 8754 3888 8753
      3885 8754 3886 8794 3909 8795 3903 8757
      3900 8758 3899 8757 3899 8758 3895 8751
      3893 8751
TIME...MOT...LOC 2127Z 291DEG 22KT 3899 8788 

$$

ILC033-102145-
/O.CON.KILX.SV.W.0075.000000T0000Z-180610T2145Z/
Crawford-
427 PM CDT SUN JUN 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CRAWFORD COUNTY...

At 427 PM CDT, a severe thunderstorm was located over Oblong, or 7
miles west of Robinson, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Robinson, Oblong, Palestine, Flat Rock, New Hebron, Hardinville, Stoy
and Crawford County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3892 8753 3890 8752 3889 8754 3888 8753
      3885 8754 3886 8794 3909 8795 3903 8757
      3900 8758 3899 8757 3899 8758 3895 8751
      3893 8751
TIME...MOT...LOC 2127Z 291DEG 22KT 3899 8788 

HAIL...1.00IN
WIND...60MPH
 
$$

25
745 
WWUS53 KILX 102136
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
436 PM CDT SUN JUN 10 2018

ILC033-102146-
/O.EXP.KILX.SV.W.0075.000000T0000Z-180610T2145Z/
Crawford-
436 PM CDT SUN JUN 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY WILL EXPIRE AT
445 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 800 PM CDT for
southeastern and east central Illinois.

LAT...LON 3892 8753 3890 8752 3889 8754 3888 8753
      3885 8754 3886 8794 3909 8795 3903 8757
      3900 8758 3899 8757 3899 8758 3895 8751
      3893 8751
TIME...MOT...LOC 2136Z 299DEG 21KT 3897 8782 

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:51 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 10, 3:51 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
351 PM CDT Sun Jun 10 2018

.SHORT TERM...(This evening through Monday)
ISSUED AT 351 PM CDT Sun Jun 10 2018

Severe thunderstorms moving through east central IL at this time
expected to continue for at least the next 2-3 hours. Keeping an
eye on another storm, and possible additional development, in west
central IL from near UIN through Rushville to Petersburg. SVR
Watch cancelled to the north of this activity, including PIA and
BMI. Additional showers and t-storms in scent Iowa slowly
translating east to east-southeastward. Thus, will keep the
mention of showers and t-storms in the forecast into Monday
morning.

Another very warm and humid day is in store for much of the area
Monday with temperatures 85-90 degrees. Could see a few late
afternoon/evening t-storms Monday...particularly in southeast and
east central IL along the synoptic front expected to be just north
of I-70.

&&

.LONG TERM...(Monday night through Sunday)
ISSUED AT 351 PM CDT Sun Jun 10 2018

A deep upper trough in the Pacific NW is expected to rotate NE
from the Canadian Rockies toward Lake Winnipeg. This will push the
upper level ridge to the east of the western Great Lakes, allowing
a cold front to advance toward the Midwest. The front is expected
to move across the forecast area during the day Tuesday, resulting
in another potential for showers/t-storms.

A drier airmass will move in behind the front for Wednesday,
although temperatures will remain on the very warm side. The dry
weather will be short lived as a warm front lifts toward central
IL and shortwaves interact with the front to give us showers and
thunderstorms from Wed nite through Thursday nite.

The longer range models are in a bit of disagreement for late in
the week and into the weekend. The GFS and Canadian keep the main
upper ridge to the west of the our region, while the European
breaks it down and shifts it through IL. For now will side with
the more pessimistic GFS/Canadian solution and go with a chance
for t-storms late Friday into Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 112 PM CDT Sun Jun 10 2018

Very active period in the weather for this afternoon/early evening
and again overnight in central and eastern IL. Strong to severe
thunderstorms near KPIA are expected to expand and spread toward
east central IL by early evening. Some existing storms in east
central Il at 18Z are expected to remain below severe limits and
exit the region around KCMI by 19-20z.

Additional t-storms, associated with a convective complex in
central IA, are expected to move into central IL later this
evening. Much of the lower atmosphere is expected to be stabilized
from the earlier convection, so the main concerns are expected to
be moderate/heavy rain and then lowering ceilings as a more
stratiform precipitation shield approaches. Most TAF sites in
central IL are expected to drop into the MVFR ceiling category,
but will need to watch closely for IFR conditions after midnight
and through daybreak.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Miller
LONG TERM...Miller
AVIATION...Miller
Hazardous weather outlook, Jun 10, 3:38 PM CDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
338 PM CDT Sun Jun 10 2018

ILZ040>057-061>063-066>068-071>073-111100-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Mason-
Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Schuyler-Scott-
Shelby-Vermilion-
338 PM CDT Sun Jun 10 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

Strong to severe storms will continue across portions of central
and southeast Illinois this evening. Damaging wind and hail will
be the primary severe threat, mainly along and south of I-72
through Danville. Locally heavy rains and frequent lightning will
also be a risk with any thunderstorm.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A typical summer-time pattern is expected to continue through
Tuesday with daily chances for thunderstorms. There is a marginal
risk for strong to locally severe thunderstorms Monday afternoon
and evening. There is a chance of thunderstorms again from late
Wednesday night through Friday morning, and overnight Friday night
into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed til 8 pm.

ILZ027>031-036>038-111100-
Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
338 PM CDT Sun Jun 10 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are still possible this evening across
parts of central Illinois. There is a marginal risk that some of
the storms could become severe, however organized severe weather
is not expected. Stronger storms could have hail and gusty winds,
along with locally heavy rains and frequent lightning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A typical summer-time pattern is expected to continue through
Tuesday with daily chances for thunderstorms. There is a marginal
risk for strong to locally severe thunderstorms Monday afternoon
and evening. There is a chance of thunderstorms again from late
Wednesday night through Friday morning, and overnight Friday night
into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this evening.

Auten

In the hours before

Local storm report, Jun 10, 3:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND GST     DECATUR AIRPORT         39.83N 88.87W
06/10/2018  M53 MPH          MACON              IL   ASOS

&&

SBAKER
Local storm report, Jun 10, 3:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       ROSSVILLE               40.38N 87.67W
06/10/2018  M4.50 INCH       VERMILION          IL   EMERGENCY MNGR

            SO FAR TODAY...STILL RAINING.

&&

SBAKER
Local storm report, Jun 10, 3:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
336 PM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     GEORGETOWN              39.98N 87.64W
06/10/2018                   VERMILION          IL   EMERGENCY MNGR

            REPORT OF A TREE DOWN ON A HOUSE...MAJOR DAMAGE TO HOUSE.
            TIME ESTIMATED BY RADAR.

&&

SBAKER
Local storm report, Jun 10, 3:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
338 PM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     FLASH FLOOD      SW ALVIN                40.31N 87.61W
06/10/2018                   VERMILION          IL   EMERGENCY MNGR

            VIADUCT ON IL-119 NEAR ALVIN IS FLOODED AND CLOSED TO
            TRAFFIC.

&&

SBAKER
Local storm report, Jun 10, 3:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
350 PM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     FLASH FLOOD      N HOOPESTON             40.47N 87.67W
06/10/2018                   VERMILION          IL   EMERGENCY MNGR

            REPORTS OF FLOODED ROADS ON NORTH SIDE OF CITY.

&&

SBAKER
Local storm report, Jun 10, 3:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     TSTM WND GST     DELAVAN                 40.37N 89.54W
06/10/2018  M56 MPH          TAZEWELL           IL   BROADCAST MEDIA

            DELAYED REPORT.

&&

SBAKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:06 AM CDTSevere Thunderstorm WarningILXFulton, Knox, Marshall, Peoria, Stark39 min
Jun 10, 2:43 AM CDTSevere Thunderstorm WarningILXMcLean, Marshall, Tazewell, Woodford47 min
Jun 10, 3:29 AM CDTSevere Thunderstorm WarningILXMcLean46 min
Jun 10, 4:00 AM CDTSevere Thunderstorm WarningILXChampaign45 min
Jun 10, 9:11 AM CDTSpecial Weather StatementILXLogan49 min
Jun 10, 12:48 PM CDTSevere Thunderstorm WarningILXFulton, Logan, Mason, Peoria, Tazewell27 min
Jun 10, 1:12 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Menard, Tazewell48 min
Jun 10, 1:16 PM CDTTornado WarningILXMcLean29 min
Jun 10, 1:37 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Piatt38 min
Jun 10, 1:52 PM CDTSevere Thunderstorm WarningILXCass, Mason, Menard38 min
Jun 10, 1:56 PM CDTTornado WarningILXChampaign, DeWitt, McLean, Piatt34 min
Jun 10, 2:07 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby38 min
Jun 10, 2:12 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Macon, Moultrie, Piatt48 min
Jun 10, 2:15 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt, Vermilion45 min
Jun 10, 2:26 PM CDTSevere Thunderstorm WarningILXMenard, Sangamon37 min
Jun 10, 2:38 PM CDTTornado WarningILXChampaign, Douglas, Edgar, Vermilion52 min
Jun 10, 3:00 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Douglas, Edgar45 min
Jun 10, 3:13 PM CDTFlash Flood WarningILXVermilion3 hr
Jun 10, 3:13 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Jasper62 min
Jun 10, 4:41 PM CDTSevere Thunderstorm WarningILXCass38 min
Jun 10, 4:43 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby20 min
Jun 10, 5:39 PM CDTSevere Thunderstorm WarningILXChristian, Shelby35 min
Jun 10, 6:18 PM CDTSpecial Weather StatementILXChristian42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.